Skin Blisters and Bleeding for Some Asian Patients on Epilepsy Drug

by Savitha C Muppala on  November 27, 2008 at 9:49 AM Drug News
RSS Email Print This Page Comment
 Skin Blisters and Bleeding for Some Asian Patients on Epilepsy Drug
Epileptic medications such as Dilantin, Phenytek and Cerebyx have reportedly caused skin blisters and bleeding for some Asian patients. Following such reports, The FDA has begun to keenly monitor these drugs.

Initial investigation suggests that patients with the gene HLA-B1502 carry an enhanced risk of skin reactions upon use of the said drug. Nearly 10% to 15% of patients who have reported such reactions belong to Asia, especially from China, Thailand, and Malaysia.

Victims experienced skin reactions few months after commencing medication.

The agency has directed that the drug carbamazepine, sold under brand names of Tegretol and Carbatrol, be closely monitored for skin reactions.

Source: Medindia
SAV

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
* Your comment can be maximum of 2500 characters
Notify me when reply is posted
I agree to the terms and conditions

Related Links

More News on:

Epilepsy Boils / Skin Abscess Febrile Fits / Febrile Convulsions Pityriasis rosea Pemphigus Hives Scleroderma Behcet's Syndrome von Willebrand Disease Vitiligo 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.


Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive